# SDR MEX2004041

- Difficulty date: February 1, 2004
- Submitted: February 10, 2004
- Operation: Air carrier
- Aircraft: N214AM
- Make and model: Doug DC-9-87
- Aircraft serial: 49585
- Engine: Pwa JT8D*
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Bungee Cylinder
- Part number: 49724761
- Condition: Damaged
- Location: Nlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CAPTAIN REPORTED THAT THE NLG RED LIGHT TURNE ON AND OFF SEVERAL TIMES DURING CLIMB, CRUISE AND DESCENT.  AT PLATFORM IT AWS PERFORMED A BITE TO THE PROXIMITY SWITCH UNIT IAW MM.  TEST, OK, AFTER CAPTAIN REPORTED THAT DURING CLIMB, A LOUD NOISE WAS HEARD IN THE NLG DURNG ITS RETRACTION.  THE AIRCRAFT WAS CARRIED TO HANGAR TO ATTEND THE REPORT.  NLG PROXIMITY SENSORS AND BUNGEE SPRINGS WERE REPLACED AND SYSTEM TESTED IAW MM, ALL CORRECT.
